At my neurology appointment earlier this week I asked my neurologist about the seizure medication I mentioned in my last post, but although he seemed to be willing to have me try it last time, this time he said it wouldn't work for me because I'm getting tension-like headaches and not migraines (I could argue that the Fioricet stopped the migraines, but I don't argue with doctors...or anyone for that matter, except my husband). He thinks that since I haven't had a migraine in about a month, the Bystolic must be working. Speaking of Bystolic, a few posts down is a very encouraging comment from someone who is taking the drug, and - get this - it's WORKING! It's good to hear that actually happens - seriously!
Also at the appointment I asked my neuro about the glucose test and he said it wouldn't show anything and that everyone gets headaches when they eat too much sugar. I also showed him a printout about Sinol and he said he hadn't heard of it but he had heard of capsaicin, an ingredient which I believe is derived from hot peppers and is clinically proven to help headaches. He seemed very interested in hearing if it works for me. CVS no longer carries it, and I couldn't find it at Rite Aid or Whole Foods either, so I e-mailed the source to find out where I can find it. I'll probably have to order it online. They revamped their Web site; check it out if you're interested: click here.
My neuro put me BACK on 75 mg of Lyrica because he thinks it worked for me at one point, which I don't remember, but I don't remember any bad side effects either, so I'm willing to try it. However, I quickly discovered a side effect the last two days - drowsiness. I take it at night but it still makes me drowsy in the morning; in fact, I turned off my alarm in my sleep and was really late for work yesterday and today. I'll have to set a second alarm Monday. Thank goodness I have a nice boss!
Meds I'm currently taking: 10 mg Lexapro, 10 mg Bystolic, 75 mg Lyrica, plus my Mirena IUD and a daily multivitamin, and Butalbital (Fioricet), Aleve or Exedrin Migraine when I get headaches.